MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 04/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the involved izanai wire was advanced to distal right coronary artery (rca) and parked in a branch vessel.This led to a small perforation.The patient was not harmed, and the case was completed successfully.No blood loss was reported.The event results did result in patient injury and medical/surgical intervention was needed.There is no direct claim that the reported device caused or contributed to a patient injury or the need for medical intervention.Additional information was received on 30 apr 2024: the procedure performed was a percutaneous coronary intervention (pci) of the rca.The patient was stable and doing well.
 
Additional Manufacturer Narrative
A5: ethnicity: not provided for animal use.A6: race: not provided for animal use.D4: catalog number: requested, unknown.D4: lot number: requested, unknown.D4: expiration date: unknown due to unknown catalog and lot combination.D4: udi: unknown due to unknown catalog and lot combination.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.G4: pma/510(k): unknown due to unknown catalog and lot combination.H4: device manufacture date: unknown due to unknown catalog and lot combination.Since the product code/lot number were unknown, investigation could not be performed.Since the actual sample was not returned and detailed investigation could not be performed, it was not possible to clarify the cause of occurrence.In order to clarify the cause of occurrence, we would like to ask for your cooperation in obtaining the actual sample in the future.Ashitaka factory is always making efforts to maintain the product quality by performing following controls.After the product assembling process, 100% visual inspection is performed to confirm that the coil is not deformed.After the product assembling process, the outer diameter is measured on 100% basis to confirm that there is no anomaly on it.After the product assembling process, the tip abutting resistance is measured on 100% basis to confirm that there is no anomaly in the tip load.The dispensing amount of materials and stirring time of the hydrophilic coat solution are controlled to control that the coating amount and coating condition are uniform.In the shipping inspection, the sliding resistance of distal end is measured for each lot to confirm that there is no anomaly in the lubricity.Instructions for use (ifu) of this product includes the following warning: "if any resistance to the runthrough ns or the dilatation catheter is felt during manipulation or if the shape, behaviour or position of the guide wire's tip seems improper (e.G., the tip is trapped due to vessel spasm or some other cause, or the tip is folded), stop manipulating the guide wire (and the catheter), determine the cause carefully by fluoroscopy and take suitable remedial actions (see fig.2).Next, remove the guide wire slowly, without turning, and exchange it for a new one.Continuing guide wire or catheter manipulation in the said situations may result in damage to the vessel, damage to or separation of the guide wire's tip, and/or damage to the dilatation catheter." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.For the importer report for this reported event please see mdr 2243441-2024-00014.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to add additional information to section d4.Since the product with the involved product code was placed on the market (from october 2022), we have not received any complaints caused by the manufacturing process.

Brand Name
GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19352888
Report Number9681834-2024-00088
Device Sequence Number15311405
Product Code DQX
UDI-Device Identifier04987350734709
UDI-Public04987350734709
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCW
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown